| Catalog Number |
362420 |
| Medical Device Problem Code |
Air/Gas in Device (4062)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
Event or Problem Description
As reported by the user facility: registered nurse reported that the customer facility is having an ongoing issue with the space pump set 15 drop w/2 safeday - specifically with the ivig in glass bottles.The infusion starts out fine on the pump but as the medication is being infused, the pump will begin to have frequent in air in line alarms and the medical staff is able to see bubbles in the tubing.The vent to the tubing is open - the user inquired if there is another piece to use when spiking the bottle to prevent air bubbles.Ivig (intravenous immunoglobulin) is kind of a sticky fluid so if antiboiotics are bieng given it is not the same issue - it seems to be happening with more with this medication.To clarify: the customer reported that air in lines and bubbles are more frequent when they are administering the ivig (intravenous immunoglobulin).As the medicine in more sticky it seems to be the cause of more frequent air in line events.They do not see this as much when administering antibiotics.No injury reported.